Thunderstorm Wind, Archer
- When
- May 7, 3:09 PM CST
- Where
- Archer County, Mankins
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 33.780, -98.800
The wind gust was measured at the intersection of Highways 25 and 82.
A strong upper level storm system moved along the Red River in southwest into southern Oklahoma. Widespread showers and thunderstorms developed during the day, with a few becoming severe during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level storm system moved along the Red River in southwest into southern Oklahoma. Widespread showers and thunderstorms developed during the day, with a few becoming severe during the late afternoon hours. High winds and heavy rain were reported.A large tree was damaged in Clay county, but no other damage was reported. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 2:19 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT WED MAY 7 2008 .DISCUSSION... THE LARGE AREA OF CONVECTION CURRENTLY COVERING MOST OF OUR FORECAST AREA IS EXPECTED TO SHIFT NORTHEAST THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA. UNTIL THEN... WE EXPECT THE USUAL ARRANGEMENT OF ADVERSE WEATHER... RANGING FROM A RISK OF TORNADIC SUPERCELLS ACROSS OUR SOUTH-CENTRAL AND SOUTHEAST COUNTIES... TO A POSSIBILITY OF SMALL FUNNELS UNDER THE UPPER LOW... TO SIMPLY RAIN AND SHOWERS ACROSS MOST OF THE NORTH. AS THE LOW MOVES EAST INTO EASTERN OKLAHOMA THIS EVENING... THE WESTERN EDGE OF THE RAIN SHOULD BEGIN TO CROSS OUR FORECAST AREA... AND ALL RAIN IS EXPECTED TO END BY TOMORROW MORNING. ANOTHER UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND STORMS AGAIN TOMORROW NIGHT... AND ANOTHER OVER THE WEEKEND. ONLY THE FIRST PERIOD OF THIS FORECAST ISSUANCE WILL CONTAIN SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 80 56 79 / 50 0 30 0 HOBART OK 52 82 56 80 / 20 0 30 0 WICHITA FALLS TX 57 85 59 86 / 20 0 20 10 GAGE OK 49 78 50 81 / 20 10 30 0 PONCA CITY OK 53 71 56 76 / 70 0 40 0 DURANT OK 60 81 62 83 / 40 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/23
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT WED MAY 7 2008
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
146 PM CDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM STILLWATER...
TO EL RENO... TO ANADARKO... TO HOLLIS OKLAHOMA. THIS INCLUDES ALL
OF WESTERN NORTH TEXAS.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. HOWEVER...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 3 PM INTO THIS
EVENING.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
OKLAHOMA... AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AS AN
UPPER LEVEL LOW MOVES FROM WEST TEXAS INTO CENTRAL OKLAHOMA. A
SURFACE LOW OVER WESTERN NORTH TEXAS AT EARLY THIS AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON... WITH A DRYLINE
EXTENDING SOUTH INTO TEXAS. A COLD FRONT HAD ALSO MOVED ACROSS
NORTHERN AND WESTERN OKLAHOMA BY EARLY THIS AFTERNOON. COLD
TEMPERATURES ALOFT WILL MOVE INTO THE AREA WITH THE UPPER LOW.
UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
EAST OF THE SURFACE AND UPPER LOW. ISOLATED SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON. HOWEVER... THUNDERSTORMS IN SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA WILL HAVE A GREATER SEVERE WEATHER THREAT...
WITH VERTICAL WIND SHEAR SUFFICIENT TO SUPPORT SUPERCELLS LATE THIS
AFTERNOON AND THIS EVENING. WHILE LARGE HAIL AND STRONG WINDS WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS... ISOLATED TORNADOES WILL
ALSO BE POSSIBLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE SEVERE WEATHER
POTENTIAL WILL END THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 60 PERCENT.
OTHER HAZARDOUS WEATHER...
A COLD FRONT MAY ACT AS A FOCUS FOR LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING. HOWEVER... HEAVY RAINFALL WILL BE POSSIBLE
ACROSS MUCH OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE HEAVY
RAINFALL MAY LEAD TO FLOODING... ESPECIALLY IN LOW-LYING AND POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W NORMAN 35.22N 97.48W
05/07/2008 E0.75 INCH CLEVELAND OK NWS EMPLOYEE
&&
TAYLORSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT WED MAY 7 2008 TXZ088-089-072100- ARCHER TX-BAYLOR TX- 347 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF WESTOVER AT 347 PM CDT...MOVING EAST AT 42 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 5 ENE TERRAL 33.92N 97.86W
05/07/2008 E0.88 INCH JEFFERSON OK PUBLIC
&&
DW/LSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT WED MAY 7 2008 OKZ005-006-072130- WOODS OK-ALFALFA OK- 354 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. SINKING AIR BENEATH AN AREA OF DECAYING THUNDERSTORMS WILL PRODUCE LOCALIZED STRONG WIND GUSTS...IN EXCESS OF 50 MPH... ACROSS PORTIONS OF ALFALFA AND WOODS COUNTIES. STRONG WINDS MAY PERSIST FOR SEVERAL MINUTES WHERE THEY OCCUR.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LAWTON 34.60N 98.42W
05/07/2008 E0.75 INCH COMANCHE OK AMATEUR RADIO
&&
DW/LSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LAWTON 34.60N 98.42W
05/07/2008 E1.00 INCH COMANCHE OK AMATEUR RADIO
11TH AND LEE
&&
DW/LSThe Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 thunderstorm wind. Local standard time, as filed.
The wind gust was measured at the intersection of Highways 25 and 82.
An eight to ten foot cottonwood was snapped about half-way up due to strong winds. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106301, 106302.